MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER, 4F SL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER, 4F SL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Catalog Number CK000775A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 04/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The device has not been returned to the manufacturer for evaluation.H3 other text : device not returned for evaluation.
 
Event or Problem Description
Customer reported: our team inserted a bard 4fr single lumen picc in a patient.Unfortunately, the patient did suffer from an air embolism secondary to the picc line.The picc line was removed as the integrity of the line was in question as a result of the clinical outcome of this patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of air embolism secondary to the picc was inconclusive due to the sample condition.A series of photographs and a video of the implicated 4fr s/l powerpicc were returned for evaluation of this complaint.The catheter had been removed from the patient and was laid out on a wrap or cloth.The catheter contained evidence of use including worn print on the extension leg and molded bifurcation, curved shape memory near the 5cm and 25cm depth markings, and adhesive residue on the extension leg.No splits, cracks, or holes were visible in the catheter.The video was of a functional test of the catheter.A syringe was attached to the catheter luer adaptor and the distal end of the catheter was submerged in a container of liquid.Fluid was seen entering into the syringe barrel when the syringe plunger was retracted, indicating that the catheter aspirated fluid per design.No leaks of fluid were noted during the functional test.No air was seen entering into the syringe barrel during aspiration.As the submitted photographs and video did not contain enough information to confirm the event or identify a specific root cause, this complaint will be recorded as inconclusive at this time.If the physical sample is received at a later date, this investigation will be updated with the relevant information.The report of air embolism has been documented and included in complaint trending.This type of complaint will continue to be monitored as part of ongoing efforts to identify potential issues.Possible contributing factors for air embolism could include a leak at the connection to an auxiliary device or a leak/break in the catheter.H3 other text: evaluation findings are in section h11.

Brand Name
POWERPICC CATHETER, 4F SL, 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
suedabba mahboobi
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16904582
Report Number3006260740-2023-01805
Device Sequence Number12467275
Product Code LJS
UDI-Device Identifier00801741188060
UDI-Public(01)00801741188060
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue NumberCK000775A
Device Lot NumberREGW2654
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown